Article Text

PDF

Fulminant hyperpyrexia induced by bleomycin.
  1. W. H. Leung,
  2. J. Y. Lau,
  3. T. K. Chan,
  4. C. R. Kumana
  1. Department of Medicine, University of Hong Kong, Queen Mary Hospital.

    Abstract

    Mild and self-limiting fever following bleomycin use is common, and a fatal hyperpyrexial response occurs rarely. In previously reported cases, such hyperpyrexia occurred either after the initial administration of the drug or during subsequent therapy following an initial pyrexial response. We describe a fatal hyperpyrexial reaction after bleomycin in a patient with T-cell lymphoma who had had no febrile response when she received her initial injection 3 weeks earlier. Since the occurrence of this hyperpyrexial response is unpredictable, health care workers as well as patients and relatives should always be alert to this potentially lethal complication and prompt measures should be taken in any patient who develops fever after bleomycin use.

    Statistics from Altmetric.com

    Request permissions

    If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.